Copenhagen 2016 Registration Programme Exhibitor Information Virtual Exhibition Satellite Meetings Glaucoma Day 2016 Hotel Star Alliance
title

10 - 14 Sept. 2016, Bella Center, Copenhagen, Denmark

This Meeting has been awarded 27 CME credits

 

escrs app advert yo advert

Posters

Search Title by author or title

Cystoid macular edema secondary to topical prostaglandin analogue in a pseudophakic patient with glaucoma that improved after cessation of the drug

Poster Details

First Author: S. Inan TURKEY

Co Author(s):    E. Cetinkaya                    

Abstract Details

Purpose:

Cystoid macular edema (CME) can develop due to a variety of causes. It is also known that some medications can cause CME. Anti-glaucomatous agents from the group of prostaglandin analogues are among of these medications. The aim of this case report is to present a pseudophakic patient developed CME after commence of topical prostaglandin analogue.

Setting:

Kocatepe University Medical School Department of Ophthalmology

Methods:

A-82 year-old man with primary open angle glaucoma followed in our glaucoma department presented with a gradual vision loss started approximately three months ago. The patient had uneventful phacoemulsification and intraocular lens implantation 13 years ago. He had diagnosed with POAG 9-years ago and was under treatment with topical timolol maleate. A prostaglandin analog agent (travoprost 0.004 mg/ml) had been added to his current anti-glaucoma treatment 6 months before the presentation. An epiretinal membran (ERM) and CME was diagnosed after optical coherence tomographic (OCT) investigation. The patient has not any systemic disease such as diabetes mellitus and hypertension.

Results:

The patient’s best-corrected visual acuity (BCVA) was P (-) in the left and 20/63 in the right eye. Intraocular pressure (IOP) was 14-mmHg in the right and 32-mmHg in the left eye. Fundus Fluorescein Angiography (FFA) and OCT confirmed the diagnosis of CME. Central subfield macular thickness (CMT) was 445-μm. Although established ERM could be accused for CME, prostaglandin analog was discontinued because of development of visual symptoms 3 months after starting the prostaglandin analog. His BCVA started to improve with recovery of CME beginning 1 week after cessation of the prostaglandin analogue. At one-month, BCVA was 20/25 and IOP was 18-mmHg. The patient has no CME on FFA, and CMT was 348-μm.

Conclusions:

Prostaglandin analogues should be kept in mind as a possible cause of CME. The cessation of the drug may cause improvement of CME with increase in BCVA. The CME might be treated unnecessarily in other ways if the clinical picture cannot be evaluated correctly. Pseudophakic eyes may be under risk of CME after prostaglandin analogues have been started.

Financial Disclosure:

NONE

Back to Poster listing